MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED
Model Number 380686-04
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the customer reported that the arm1 was locked and would not move when starting the robotic system.A message was displayed that "arm1 was not free to move".There was error 25326 on patient side manipulator (psm) 1 / remote arm controller (rac) 1.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the surgeon disabled and/or discontinued the use of the arm due to the issue.The procedure was not completed with four arms.The arm that presented the problem was deactivated and the procedure continued with the other arms.The customer did not answer if ports were placed at the time of the issue.System functionality was checked upon powering on the system and the system initially powered on without errors.The customer inactivated the arm with the problem and the procedure continued without further complications.The procedure was completed robotically using the same system.Patient information was requested but could not be provided.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting arm errors, an investigation was completed to determine the cause of this reported event.An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced the patient side manipulator (psm) 2 and the remote arm controller (rac) to resolve the issue.The system was tested and verified as ready for use.Isi did not yet receive a da vinci product involved with this complaint to perform failure analysis.The complaint was confirmed based on the field evaluation, which indicates that the device did contribute to the customer reported issue.A review of the system logs associated with this event has been performed by an intuitive surgical, inc.(isi) failure analysis engineer (fae).The following additional information was provided: the fae reviewed the system logs for rhs0277 on 2023.There are no occurrences of 25326 errors.On this date, there are no indications of fault with the system.The first instance of the 25326 error occurred on 25-apr-23.On this date, a significant communication fault was logged prior to starting a procedure.Note that this event did not contain the 25326 error, but rather 23, 40, 25100, 25116, and 40084 (all communication faults).The system was powered cycled with no errors reoccurring on start-up.A procedure was begun and after 2.5 hours, the aforementioned communication errors were triggered with the addition of the 25326 error (related to communication).The logs then show that the procedure was ended after the system was powered off for an extended period of time.All of these errors are sympathetic to each other and indicate a communication fault stemming from the rear core fiber port (as reported by the logs).Also, during this event, the fae can see no indication that an arm was disabled.This complaint is being reported based on the following conclusion: a psm was disabled/abandoned after the start of the procedure and the surgeon was able to continue with the procedure robotically using 3 arms.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.System unavailability after start of a surgical procedure could lead to the procedure to be converted/aborted and may lead to an injury due to the patient's inability to tolerate a conversion/abortion.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the da vinci products involved with this complaint to perform failure analysis.The remote arm controller (rac) was analyzed and found to have no failures.The unit was tested during an in-house testing and no failures was observed.The complaint regarding errors on rac 1 was not confirmed based on failure analysis.The patient side manipulator (psm) 2 was also analyzed and confirmed to have non-intuitive failure during in-house testing.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The returned remote arm controller (rac) was further inspected, and oxidation/contamination was identified at the gold plate internal to the controller.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16950870
Report Number2955842-2023-13700
Device Sequence Number7040924
Product Code NAY
UDI-Device Identifier00886874110775
UDI-Public(01)00886874110775
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380686-04
Device Catalogue Number380686
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer06/21/2023
04/03/2024
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date07/13/2023
05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown